MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ3 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ3 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-01-090
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Adhesion(s) (1695); Cyst(s) (1800); Foreign Body Reaction (1868); Pain (1994); Loss of Range of Motion (2032); Discomfort (2330); Physical Asymmetry (4573); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient had elevated metal ion.Revision notes stated that scar excision was performed including removal of abnormal appearing tissue.A minimal sized fluid collection was evacuated.There was some evidence of corrosion at the trunnion.There was near impingement with extension and external rotation of the hip.The cup was too anteverted and vertical.Leg lengths looked short.Cup, head.And sleeve were removed.Operative findings stated that a local soft tissue response and fluid collection in line with an adverse metal on metal reaction was found.There are some contained boney defects on the acetabular side that was bone grafted.There was also some posterior superior bone loss and medial.The local soft tissues were stained in a way that is characteristic for a metal on metal failure.Added patient's dob, medical history, and laboratory data.Corrected patient's initials.Added head, sleeve, and stem due to elevated metal ion reported.Added date of implantation.Doi: (b)(6) 2006 - dor: (b)(6) 2020 (left hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H10 additional narrative: added: b5 and h6 (patient).
 
Event or Problem Description
Patient experienced discomfort, managed socks/shoes with some difficulty.Patient has enlarging supra- acetabular cyst which could be related to metal-on-metal failure.

Brand Name
SUMMIT POR TAPER SZ3 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12189706
Report Number1818910-2021-15454
Device Sequence Number3802131
Product Code LPH
UDI-Device Identifier10603295059349
UDI-Public10603295059349
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1570-01-090
Device Catalogue Number157001090
Device Lot NumberA1PGG1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/05/2021
Supplement Date Received by Manufacturer08/05/2021
09/28/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date08/06/2021
10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR